MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, CUFFED, SPIRAL-FLEX 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE, CUFFED, SPIRAL-FLEX 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048960
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the doctor found cuff leakage when doing clinical setting before using on patient.Then changed new one.No impact on patient.".
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one unit 5-12615 et tube, cuffed, spiral-flex 7.5 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the returned et tube revealed that the sample appeared typical.No defects or anomalies were observed.A functional inspection was performed to attempt to inflate and deflate the balloon cuff on the returned et tube.A lab inventory syringe filled with air was connected to the valve of the pilot balloon.Upon injection of air, the pilot balloon was able to properly inflate.However, the balloon cuff did not inflate at all.The inflation line appeared to be blocked.After deflating the pilot balloon, water was injected into the inflation line to identify where the blockage in the inflation line was.Upon injection of the water, no water got past the distal end of the pilot balloon.Therefore, there appears to be an obstruction in the inflation line at the distal end of the pilot balloon.The obstruction was caused by adhesive material getting into the distal end of the pilot balloon during assembly and blocking the inflation line.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is detected in any part of the inflation system, the tube should not be used." the reported complaint was confirmed based upon the sample received.Upon functional inspection, the inflation line was found to be obstructed at the distal end of the pilot balloon which prevented the balloon cuff from inflating properly.The obstruction was caused by adhesive material getting into the distal end of the pilot balloon during assembly and blocking the inflation line.A non-conformance was previously opened to further investigate this complaint issue by the manufacturing site.Corrective actions were implemented in aug 2022 to help prevent this issue from recurring.The returned sample was manufactured prior to these corrective actions.

Brand Name
HUDSON ET TUBE, CUFFED, SPIRAL-FLEX 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15606798
Report Number3003898360-2022-00518
Device Sequence Number19402500
Product Code BTR
UDI-Device Identifier14026704617088
UDI-Public14026704617088
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/16/2025
Device Model NumberIPN048960
Device Catalogue Number5-12615
Device Lot Number73F2000389
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown